Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes mucus in stool with on and off diarrhea?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1982 Questions
Hello, i have been having mucus in my stool with on and off diarrhea and yesterday i kept having an urgency every 30 minutes or so to use the washroom but 90% of the time was just mucus. Today so far am not feeling the urgency, just a little on and off gas pain with mucus and diarrhea. The problem is i have no health insurance and was wondering if there was something i could possibly try before having to go to the dr. Other then that i feel fine, also there is no blood at all in the mucus and stools are normal color. Thanks
Posted Wed, 12 Mar 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Following suggestions until you see your doctor... Detailed Answer: Hi, I have read your medical history carefully and feel sorry for the situation you are in. Having mucus in your stool associated with on and off diarrhea is indicative for possible intestinal infection (candida infection post-antibiotic treatment). Until you see your doctor and do culture of feces for candida/bacteria; I'd advise to take: - tasectan to stop the diarrhea - probiotics to optimize your intestinal flora - o.r.s to prevent dehydration - plenty of water - light meals (yogurt, curd, soups,etc) Hope it was of help! Dr.Klerida
Above answer was peer-reviewed by
Follow-up: What causes mucus in stool with on and off diarrhea? 10 minutes later
Thank you for your reply dr. Would eating oatmeal be ok? As for the symptoms, they started off just having mucus in the morning only and then my bm's were fine the rest of the day, but the mucus has progressed a bit, and the stomach gas is not constant just like i get a gas pain and it usually goes away, the weird thing is i had some encrusted talapia fish 2 days ago and yesterday i had such urgency do use the bathroom but majority was just mucus. I also Did notice that these changes felt or seemed to start after taking this antibiotic before then i never had any mucus at all in my stools and rarely got diarrhea, also considering stools are brown only and no blood, would that rule out ulcerative colitis? I read that colitis is very common with clindamyclin. Can you tell me what are probiotics? Is it just a pill or fruit or what? Thanks again
Answered by Dr. Klerida Shehu 21 hours later
Brief Answer: Typical symptoms for intestinal candida infection. Detailed Answer: Hi back, Thank you for following up! Once again, your clinical symptoms are typical for intestinal candida infection due to antibiotic treatment. They are not indicative for ulcerative colitis which is usually associated with blood and mucus; while, you are not reporting blood. With regards to probiotics supplementation, they are normal microorganisms residing in the intestinal tract that are helpful in digestion and normal functioning of intestinal tract. They can be taken as a O.T.C. pill, granulated or capsules. They can also be found in yogurt or dairy products enriched in lactobacilli. At the end, I suggest to go on with the suggested therapy for about a couple of weeks. If no improvement, you should do culture of feces for candida and sensitivity to rule out candida infection and get it properly treated with anti-mycotic. Hope it was of help! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor